Share Facebook


05-01-2011, 01:51 PM   #1
Joleen23
Senior Member
 
Joleen23's Avatar
 
Join Date: Nov 2010
Location: Glen Vine, Isle of Man

My Support Groups:
? Side Affects

Hi Everyone,
I started on Imuran about 7 weeks ago. I was taken off them during this time for about a week due to chest infection/UTI and when i spoke to my GI next he said he wanted me to give them another go.
So i've been taking 100mg for a couple of weeks now uninterupted.
Im just a little concerned and wondering if i need to contact my GI.
I'm suffering really bad with muscle and joint aches, i've been waking up for about the past week aching all over , my hands are especially painfull.
Im also losing quite a lot of hair , when i wash my hair it comes out in clumps.
This next bit is just for girls , Not had a period in 7 weeks , im not pregnant and don't know if this can be a side affect too.
My stomach is also distended , my GI noticed it when i last saw him , he did i quick exam and asked me when i was having my scan done (June) and he said no more about it. Was kinda rushed in his office as he kept answering his phone and his nurse kept coming in and commenting on the time. So didn't really get to ask as much as i would have liked.
On the upside my Crohns don't seem to be too bad at the moment , still get some pain but am not resorting to painkillers to much, so would kinda like to keep taking the imuran as it does seem to be working. Really don't want to go back to the steroids.
Tried to call My GI last week but his receptionist said i need to contact my GP as my GI is on holiday , so i called my GP who said that my crohns is my GI's field and he controls my medicaton so i need to talk to him. Rang my GI receptionist back and told her this and was told that he would not be back till tuesday.
Do you think its worth speaking to him about or is it quite common and can wait till i next see him in 3 weeks ?
__________________
Meds :

Methotrexate 20mg per week
Omeprazole 40mg per day
Ferrous sulphate 3 x tablet per day
Folic Acid 1 per day (5 days a week)
Ranitidine
(trammadol & Paraccetamol for painrelief

Diagnosed Nov 2010 - Crohns Colitis
(bowel problems since 16yrs) 29 Yrs old now
So far tried Asacol,Aza,6mp,Remicade
05-08-2011, 07:33 AM   #2
LucyNZ
New Member
 
Join Date: Mar 2011
heya i was diagnosed last year and had a high dose of prednisone and tapered down and then i began azathioprine 200mg and a few months later i noticed hair loss and was abit scared, i told my Gi and he said that when u get quite unwell your hair stops growing in its normal process so when u get abit better its cycle is all mucked up and decides to shed all at the same time.

Other factors are that when u have crohns we don't absorb nutrients and protein as well which you need for hair grwoth and azathiprine is a immunesuppresent which means its lowering the white blood cell count similar to chemo but defiently not as intensive!! it attacks the cells needed for hair growth

But dont worry your hair wont all fall out, may get thin and dry and ur mates might complain about your hair being everywhere! ( my bf is constantly finding it everywhere and in his car on the passenger seat ha ha )

So treat your hair nicely dont dry it out with chemicals and straightening (guilty) or hair dying and use a salon shampoo, supermarket shampoos are not good for your hair and use a conditioning treatment.

Hope this helps as i was abit worried too, there are a few more discussions talking about this too
05-08-2011, 07:40 AM   #3
LucyNZ
New Member
 
Join Date: Mar 2011
oh and sorry im not sure about joint pain with aza but i had it quite bad with prednisone? are you still on it? i had very sore back and tailbone and found it very hard to sleep. even if you recently have come of pred it still stays in your system for awhile, the joint pain does go away once u stop the pred.

I dont know about the period either , sometimes if you lose alot of weight as u do with crohns or undergo alot of stress and change on your body this can happen. its always worth talking to your doctor Rather than waiting and getting regular blood tests to see if aza is the right dosage with your white bloods.
its abit of a guessing game sometimes.

and remember aza is a slow working drug, its takes about 3months to get working in your body and you need bloods done to make sure is the right dose.
05-08-2011, 11:37 AM   #4
Joleen23
Senior Member
 
Joleen23's Avatar
 
Join Date: Nov 2010
Location: Glen Vine, Isle of Man

My Support Groups:
Hey , im still on the Pred but only 5mg at the moment (tapered down from 30mg) i did get back pain with the pred , but since starting the aza the pain has started in my wrists/fingers/knees and ankles. Just bought some cod liver oil to see if that helps.
Just invested in some good shampoo/conditioner (redken) cost me a fortune but worth a try lol, As for the Period thing kinda just happened this morning (think maybe the worrying about it mite have delayed it) Got an appt to get my bloods done tomorrow, been getting them done weekly at the moment as had some probs with it the first time i was put on them.
Im a big worrier , think i need to relax lol :-)
05-08-2011, 03:53 PM   #5
LucyNZ
New Member
 
Join Date: Mar 2011
Its strange how these meds works! you dont need to relax at all! i worry to and its good because sometimes these things arnt normal, if i didn't worry about my tummy pain and weight loss then i wouldn't have found out i had crohns!.

The bloods get annoying, i used to hate them now im fine with it!

Ha ha the redken stuff is amazing and the good thing is a little goes a long way. Try Glucosamine for joint pain its not expensive and is like taking a vitamin, aza is also used for patients who have arthritis so seems abit odd?

The first few weeks and months can be wierd but it all calms down once your body gets used to it , just let its do its thing is what i say to myself.

Hope the aza works for you!
05-08-2011, 09:06 PM   #6
spingirl
Senior Member
 
spingirl's Avatar
 
Join Date: Jan 2011
Location: Massachusetts

My Support Groups:
Oh I hope you are right LucyNZ and we just have to get used to it! I am going to buy some Redkin too. Its scary to lose your hair. I have lots of joint pain too - feel really bad when I first wake up or get up after sitting. My wrists...and my knees...all over really but my knees I notice a lot when I walk downstairs. I hope when the heat of the summer is here it will feel better! I wonder if exercise will help...
05-10-2011, 01:31 PM   #7
Joleen23
Senior Member
 
Joleen23's Avatar
 
Join Date: Nov 2010
Location: Glen Vine, Isle of Man

My Support Groups:
It's so weird , feel like i have the bones of a 90yr old lol :-)
Reply

Thread Tools


All times are GMT -5. The time now is 02:47 PM.
Copyright 2006-2017 Crohnsforum.com